Hi, I am female, 24 year old living in India. I have a wheatish – medium brown skin. I used spend almost half to one hour everyday outside and rarely use sunscreen. I had joint pain started 11 months ago. It started first on my right knee and then affected all joints in both legs and hands. Had a throbbing pain in my arms and and stiffness in joints and my fingers used to curl inwards. I had a great difficulty in walking and using hands. At first the doctors prescribed medicines for arthritis. I had a lot of tests and 6 months ago finally I was diagnosed with vitamin d insufficiency. The test showed a 16ng/mL of vitamin D and adequate levels of calcium. My doctor prescribed me vitamin D3 with a dose of 60K IU per week and calcium. It went on for 2 months and the pain subsided quickly from the first week itself. I was back to normal life and then after 2 months of taking 60K IU per week, the doctor had asked me to take it once in a month. Then in the first month itself, the pain returned and since then I have been taking 60K IU /week again and now it had 5 weeks. I still have a lot of pain, now not only in joints but in ribs, back of neck, shoulder bones, vertebrae and almost every bones and muscles. I have pain in certain areas when I touch and I can see a slight red color sometimes on those places. I am not able to do anything with my hands as they quickly aches. And I have a sudden severe pain along my legs, especially on knees when I walk. I can't sit even for a while as my upper back aches. I still spend a lot of time in sunshine and take 60K IU/ week and I have no other health issues except that I am slightly anemic. I have no idea about what should I do. I do my PG in engineering and not able to attend classes and do my studies properly. Expecting suggestions and advices from experts and those who have/had similar difficulties. Thank you.

Asked by  radhikae9194711700 on January 1, 2016

Answers

  • radhikae9194711700
    Participant
     radhikae9194711700 on

    See title

    Answered by  radhikae9194711700 on

  • IAW
    Participant
     IAW on

    First I am not a doctor or scientist; I am a member of the VDC.
    The doctor made a big mistake when he asked you to take 60000iu once a month after you were better. It was not enough to keep you well. We recommend a maintenance dosage of 5000iu a day and a minimum blood level of 50ng/ml. I do find it strange that the first time around the Vitamin D helped fairly quickly but this time starting again, it is not. I do not know if this has caused a vitamin or mineral deficiency or the other syndrome listed below. So the following are suggestions or things you can look into.
    Are you still taking the calcium? If so how much?
    You should absolutely read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. It is very important to have ALL of these co-factors especially MAGNESIUM. (Low magnesium will cause muscle problems.)
    Vitamin D should absolutely be taken “daily”.
    It could be you now have hypercalcemia. The symptoms of hypercalcemia include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain.
    So you or your doctor will have to decide how to proceed.
    As a side note anemia can be caused by a Vitamin D deficiency.
    If you have any more questions please ask.

    Answered by  IAW on

  • radhikae9194711700
    Participant
     radhikae9194711700 on

    I was advised to stop the calcium intake previously and restarted it now. I take 500mg per day for a month and take a 10 days gap before I start the next month’s course. I have bone and muscle pain and tiredness, and do not have any other symptoms.

    Answered by  radhikae9194711700 on

  • IAW
    Participant
     IAW on

    As far as I know, you do not have to have all of the symptoms in order to have hypercalcemia. So I really think you should go back to your doctor and ask for your calcium levels to be checked again to make sure they have not gonet “high”.

    Answered by  IAW on

Recent Discussion

Popular Questions